MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MAGNUM NEEDLE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MAGNUM NEEDLE; BIOPSY INSTRUMENT
Model Number MN1820
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: only one device was involved in this reportable event at the user facility.Additional unused lot samples from the same lot/product catalog number were returned from the customer for evaluation and investigation of this event.The original sample was not returned for evaluation, but one sealed lot bard magnum biopsy needle was returned for evaluation.Since, no original sample was returned; one lot sample was returned the lot sample was opened and evaluated.On visual evaluation, the sample was sealed.It was noted that the stylet hub was from cavity 14 and the cannula hub was from cavity 14.There were no visual anomalies noted on the device.Further, functional testing was not performed due to the nature of the complaint.Upon dimensional observation, the notch thickness was measured, and the measurement was noted to be within specification.The reported event was unconfirmed for the evaluated lot sample, as there is no allegation was found.However, the investigation is inconclusive for the reported adverse event without identified device or use problem as the original device was not returned for evaluation only sealed lot sample was returned.A definitive root cause for the alleged adverse event without identified device or use problem could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 11/2024).The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a prostate biopsy procedure through normal density tissue, the patient allegedly experienced bleeding.A coaxial was not used and the procedure was completed using another device.Right after the biopsy, a rectorrhagia occurred that did not subside and required the performance of a rectoscopy, in which a hemostatic injection of six cc of adrenaline was given and four clips were placed to control the bleeding.The patient was subsequently discharged after twenty-four hours of observation.

Brand Name
MAGNUM NEEDLE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16939203
Report Number2020394-2023-00340
Device Sequence Number18005010
Product Code FCG
UDI-Device Identifier00801741084355
UDI-Public(01)00801741084355
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K934370
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMN1820
Device Catalogue NumberMN1820
Device Lot NumberREFZ2459
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2023
Initial Report FDA Received Date05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale